Alert archive / Nebraska / Flash Flood Watches in 2006
Flash Flood Watch 1, NWS North Platte, NE
NWS North Platte, NE issued this flash flood watch at Jul 4, 2006, 2:10 PM MDT for 6 counties in Nebraska. It took effect at Jul 4, 2006, 3:00 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2006, 2:10 PM MDT (20:10 UTC)
- In effect from
- Jul 4, 2006, 3:00 PM MDT
- Expired
- Jul 4, 2006, 8:32 PM MDT
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
- Flood severity
- None
Counties Chase County, NE, Deuel County, NE, Frontier County, NE, Hayes County, NE, Keith County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 150 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1031 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood watch went out at Jul 4, 1:58 PM MDT, 12 minutes earlier.
Area forecast discussion, Jul 4, 1:58 PM MDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 258 PM CDT TUE JUL 4 2006 .DISCUSSION... HEAVY RAIN EVENT SETTING UP ACROSS SOUTHWEST NEB. WILL PLAY THE CLIMO GAME AND LAY DOWN A FFA ACROSS THE SOUTHWEST FOR TONIGHT PERIOD. MODEL SKILL IS UNCERTAIN. EXPECT SLOW MOVING MULTICELL CLUSTERS IN A SEMITROPICAL ENVIRONMENT COULD COALESCE INTO A 5 INCH OR MORE RAIN CENTER WHICH WOULD DRIFT THRU SW NEB. WONT INCLUDE LINCOLN COUNTY IN THE FFA ATTM. GUIDANCE IS HIGH THERE AND EVENTS OF THIS TYPE TYPICALLY MOVE THRU THE REPUBLICAN VALLEY. THIS PRESUMABLY IS IT FOR THE RAINFALL. ALTHOUGH THE WRF IS VERY MOIST...NO SIGNIFICANT TRIGGER IS INDICATED IN THE MODEL. THE GFS IS ALSO SILENT AFTER TONIGHT. TEMPS THEN ARE A BLEND OF THE TWO MODELS. IN THE EXTENDED FCST THE GFS CONTINUES TO SUGGEST A STG WAA PATTERN SETTING UP. THE ATM IS EXPECTED TO REMAIN MOIST AND CAPPED SO TEMPS HAVE BEEN HELD IN THE HUMID 90S. && .LBF WATCHES/WARNINGS/ADVISORIES...FFA TONIGHT SOUTHWEST NEB. CDC
Hazardous weather outlook, Jul 4, 4:39 AM MDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 539 AM CDT TUE JUL 4 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-051030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 539 AM CDT TUE JUL 4 2006 /439 AM MDT TUE JUL 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...MAINLY WEST OF HIGHWAY 83 FROM VALENTINE TO NORTH PLATTE. SURFACE HIGH PRESSURE WILL BUILD INTO THE UPPER MISSOURI VALLEY TODAY...RESULTING IN ABUNDANT EASTERLY WINDS. THESE WINDS WILL USHER IN PLENTY OF LOW LEVEL MOISTURE. THIS MOISTURE WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE TONIGHT TO PRODUCE THUNDERSTORMS. THE MAIN SEVERE THREAT WILL BE ACROSS THE EASTERN PANHANDLE...THIS AFTERNOON AND EVENING...WITH THE GREATEST THREAT FROM LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT...AS WELL AS THURSDAY AFTERNOON AND EVENING...WEST OF A LINE FROM VALENTINE TO NORTH PLATTE. AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY THIS AFTERNOON AND TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CLB
In the hours before
Local storm report, Jul 4, 1:38 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
238 PM CDT TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL 7 N CHAPPELL 42.31N 98.75W
07/04/2006 E0.75 INCH HOLT NE PUBLIC
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 12:39 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 51 min |
| Jul 4, 1:17 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 43 min |
| Jul 4, 3:36 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 24 min |
| Jul 4, 4:14 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 18 min |
Nearby
Flash Flood Watches in Nebraska, 2006Every flash flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.